Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Missed periods. Diagnosed with hypothyroid. History of PCOS. Reason for delay in periods?

Hi I was diagonised with PCOS 10 yrs back. But I rectified it by excercise & diet. I got married & got 1 kid. Now after 4 yrs of delivery I started suddenly with scanty periods for 3 months and didn t get periods for 2 months. I checked with my gynaec she asked me to consume duphaston 10 mg for 5 days. In meanwhile I was also diagonised with hypothyroid so the physician prescribed me Eltroxin 50 mcg. I have consumed all the prescribtion as said but still I am not getting my periods and my lower abdomen is feeling heavy??? Plzz ans
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Welcome to HealthCareMagic,

Period generally starts on 14th day of ovulation. Hypothyroidism as well as PCOS, both can cause your Prolactin level to rise. High Prolactin level can suppress ovulation and thus can delay your period.

Duphaston contains dydrogesterone and used to treat infertility due to luteal insufficiency. Patients with PCOS might suffer with insulin resistance and high insulin level. Treatment with Metformin can improve their ovarian function. Clomifen can be tried to induce ovulation. If clomiphen doesn't work, Letrozole can be tried. Clomiphen resistant women may need HMG(gonadotrophis) to induce ovulation. Difficult patients may require a combination of GnRH analog and HMG to induce ovulation successfully.

You can discuss about your disease with your Gynecologist.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Fri, 31 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor